MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number G05454
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - customer (person): postal code: (b)(6).G4 ¿ pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide from a thal-quick chest tube set separated.The device was required to treat a pleural effusion.During the procedure, after dilation, removal of the wire guide was attempted.During removal, the wire was damaged, and broke in the patient.It was noted that the wire guide was not manipulated or withdrawn through the needle during procedure.The separated portion of the wire was removed with forceps.Another chest tube was obtained to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Correction: d4-model#, h6- annex a.Investigation ¿ evaluation: on 08apr2024, it was reported that the wire guide from a thal-quick chest tube set separated.The device was required to treat a 82 -year-old male patient with pleural effusion.During the procedure, after dilation, removal of the wire guide was attempted.During removal the wire was damaged and broke in the patient.It was noted that the wire guide was not manipulated or withdrawn through the needle during procedure.The separated portion of the wire was removed with forceps.Another chest tube was obtained to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the reported complaint device lot revealed no relevant non-conformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The product ifu, [c_t_thal_rev11] ¿thal-quick chest tube sets and trays,¿ provides the following information to the user related to the reported failure mode: ¿instructions for use: when the appropriate drainage site has been identified, advance the soft ¿j¿ end of the wire guide through the needle and into the pleural space.Note: the wire guide should pass through the needle and advance into the pleural space without resistance.Note: the skin level marker on the distal end of the wire guide can be used as an insertion depth marker on patients with normal anatomy.Note: due to anatomical variations in chest wall thickness, insertion depth of introducer needle, wire guide and dilators will vary from patient to patient.Remove the needle, leaving the wire guide in place.Liberally inject additional local anesthetic into the intercostal muscles surrounding the wire guide.While maintaining wire guide position, dilate the tract and opening into the pleural space by advancing, in sequence small to large, the supplied dilators over the wire guide.Introduction into the pleural space is facilitated by rotating and advancing the dilators in line with the wire guide to prevent its kinking.Note: it is important to have enough length of wire guide exiting the access site to facilitate controlled introduction of the dilators.The dilators only have to enter the pleural space to their full diameter and should never be advanced beyond the distal end of the wire guide.¿ evidence gathered upon review of dmr, product ifu, and dhr, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, no returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that any of the numerous devices advanced over the wire guide before it is removed (dilators, chest tube assembly) could have damaged the wire unwittingly during use.However, this cannot be confirmed without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19106798
Report Number1820334-2024-00521
Device Sequence Number17958932
Product Code GBX
UDI-Device Identifier00827002054547
UDI-Public(01)00827002054547(17)251128(10)15090158
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model NumberG05454
Device Catalogue NumberC-TQTS-2000
Device Lot Number15090158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale